Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Sudden pains in chest and lower abdomen area, bright red blood in stool, bloating. Reasons ?

I had gastric by pass 4 yrs ago. I started having some sudden pains in the chest and lower abdomen area and also had a couple of days of brigth red blood in my stool. I had a colonoscopy in Dec and was told everything was fine. At that time i didn t have any pains - it was a yearly procedure. I m concerned about how my stomach bloats and these pains. I m also experiencing severe gas which I never had before. My stools are also soft and irrugular.
Asked On : Sun, 20 Jan 2013
Answers:  1 Views:  24
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
General Surgeon 's  Response

Thank you for the query.

Your symptoms can be caused by one issue or by some separate problems. Chest pain should be always checked with heart condition as ischemic heart disease can act in such way.
Lower abdominal pain and blood in stool can be caused by some large intestine issues. If the pain is more in the rectum, fissure is most probable.
If the blood is on the surface of the stool, hemorrhoids can be causing it.
If the blood is mixed with the stool large intestine issue is the reason.
If the stool occasionally is tar like, stomach bleeding should be ruled out.

I suggest you to visit your doctor, have blood work, abdominal ultrasound and stool tests at first. Colonoscopy should be considered as a next step.

Hope this will help.
Answered: Sat, 30 Nov 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor